MAUDE Adverse Event Report: ETHICON INC. SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 1963
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Impaired Healing (2378)
Date of Event 01/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: the procedure on (b)(6) 2024 should be lumbar spine surgery.The procedure on (b)(6) 2024 should be surgery for femoral shaft fracture.The procedure on (b)(6) 2025 should be lower back debridement surgery attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.What is the date of index surgical procedure? 2.What were the diagnosis and indication for the index surgical procedure? 3.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.4.Was there any intraoperative concurrent use of other products? 5.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? 6.Where was the surgicel used (on what tissue)? 7.What method was used to apply the surgicel? 8.How much surgicel was used during the procedure? 9.Were cultures performed? if yes, results? 10.Has any surgical or medical intervention been performed? 11.What is physician¿s opinion as to the cause of this event? 12.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative event? 13.What is the patient¿s current status? 14.What is the users experience w/ surgicel and other hemostatic agents? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a lumbar spine procedure on (b)(6) 2024, and absorbable hemostat was used.The patient underwent surgery due to a burst fracture of the lumbar vertebra 1.Hemostatic gauze was implanted during the surgery to stop bleeding.The patient was discharged with good results.50 days later, the patient had poor wound healing and was admitted to the hospital.Surgery was performed 2 days later.Anti-infection and dressing were given after the surgery.The wound healed well and was discharged.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The following information was requested, but unavailable: 1.What is the date of index surgical procedure? 2.What were the diagnosis and indication for the index surgical procedure? 3.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.4.Was there any intraoperative concurrent use of other products? 5.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? 6.Where was the surgicel used (on what tissue)? 7.What method was used to apply the surgicel? 8.How much surgicel was used during the procedure? 9.Were cultures performed? if yes, results? 10.Has any surgical or medical intervention been performed? 11.What is physician¿s opinion as to the cause of this event? 12.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative event? 13.What is the patient¿s current status? 14.What is the users experience w/ surgicel and other hemostatic agents? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Additional information: h 6.Type of investigation.A manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: d3.Date of event.Additional information was requested, and the following was obtained: the event date should update to be 06-jan-2025.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21778237
Report Number2210968-2025-03581
Device Sequence Number15420892
Product Code LMG
UDI-Device Identifier10705031003132
UDI-Public(01)10705031003132(17)270131(10)101D16
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1963
Device Lot Number101D16
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer04/07/2025
04/10/2025
05/14/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date04/07/2025
04/10/2025
05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale